When can accidental acetaminophen poisoning in children occur?
An accidental overdose of acetaminophen can easily occur in a child because of confusion about dosing is partly caused by the availability of different formulas, strengths, dosage instructions for different ages of children, and their reduced weight and reduced recommended dosage. Acetaminophen poisoning can occur if you give a child even a little more than directed or give more than one medicine that contains acetaminophen. Make sure to keep all medicines far out of a child's reach. If your child swallows too much acetaminophen, get medical help right away, even if your child doesn't feel sick. For immediate help, call the 24-hour Poison Control Center at 800-222-1222, or call 911.
Back to Ask a Pharmacist
Answers to questions regarding information about medications or health conditions are
not for diagnostic or treatment purposes and are not conclusive as to the presence or
absence of any health condition. Consult your physician for diagnosis and treatment of
your medical condition. The information provided is not a substitute for medical advice.
Advances in medicine may cause this information to become outdated, invalid or
subject to debate. Professional opinions and interpretations of the scientific literature
provided. If you are in need of immediate medical attention, contact your physician,
poison control center or emergency medical professional. If you need to speak with a
pharmacist for non-emergency matters, contact your local Walgreens pharmacist or call
a Walgreens.com pharmacist toll-free at 1 (877) 250-5823.